Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 4, 2011, 4:46 PM EDT for Nelson County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2011, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 4, 2011, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Nelson County, VA
The radar
The Roanoke radar (KFCX), 149 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 4, 3:30 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 330 PM EDT MON JUL 4 2011 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS CENTRAL VIRGINIA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. HIGH PRESSURE WILL BUILD BRIEFLY ON TUESDAY. THE FRONT WILL REMAIN CLOSE TO THE MID-ATLANTIC REGION DURING MUCH OF THE WEEK AHEAD. && .NEAR TERM /THROUGH TUESDAY/... MID-AFTN SFC ANALYSIS SHOWS THAT THE COLD FRONT/DEW POINT BOUNDARY HAS PUSHED FARTHER SOUTH INTO CENTRAL VA AND LOWER SRN MD...WHERE SFC DEWPOINTS IN THE LOWER 70S RESIDE SOUTH OF THE BOUNDARY AND DEWPOINTS IN THE LOW/MID 60S FARTHER NORTH. DAYTIME DESTABILIZATION AND LIFT AHEAD OF AN APPROACHING UPPER SHORTWAVE TROUGH WILL CONTINUE TO INITIATE SHOWERS AND STORMS THIS AFTN. STORM COVERAGE LATE THIS AFTN AND EVE WILL BE MOST WIDESPREAD ACROSS THE SWRN HALF OF THE CWA. ALTHOUGH CLOUD COVER HAS LIMITED HEATING IN THE BOUNDARY LAYER SOMEWHAT...OBJECTIVE MESOANALYSIS SHOWS DEWPOINTS IN THE LOWER 70S AND AROUND 3000 J/KG OF MLCAPE SOUTH OF THE FRONTAL BOUNDARY. GIVEN THIS AMOUNT OF INSTABILITY AND INCREASING LIFT AHEAD OF THE SHORTWAVE TROUGH...STORMS THAT DEVELOP ACROSS CENTRAL VA AND SRN MD WILL HAVE THE POTENTIAL TO STRENGTHEN RAPIDLY DURING THE LATE AFTN AND EVE. HAVE ISSUED SVR TSTM WATCH 595 THAT INCLUDES THE SRN MOST CWA ZONES INCLUDING PORTIONS OF THE CENTRAL FOOTHILLS... NRN PIEDMONT AND LWR SRN MD. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...BUT ISOLD LARGE HAIL AND LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING WILL ALSO BE POSSIBLE. FARTHER NORTH...THE AREA WILL STILL HAVE TO DEAL WITH SOME SHOWERS AND STORMS LATE THIS AFTN AND EVE. HOWEVER...WITH THE FRONT SHIFTING WELL SOUTH OF DC...COVERAGE OF STORMS WILL BE LESS WIDESPREAD ALONG AND NORTH OF I-66. ALSO DENSER CLOUD COVER AND LOWER BOUNDARY LAYER DEWPOINTS NORTH OF THE FRONT WILL LIMIT INSTABILITY. LATEST OBJECTIVE MESOANALYSIS AND SPECIAL 18Z IAD RAOB PROVIDES EVIDENCE FOR MUCH WEAKER INSTABILITY ACROSS THE NRN HALF OF THE CWA. SHOWERS AND STORMS WILL DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET...BUT MAY LINGER ACROSS CENTRAL VA AND SRN MD THRU LATE TNGT. ZONAL FLOW PATTERN WILL SET UP ACROSS THE MID-ATLANTIC REGION TUE. WEAK HIPRES OVER THE MIDWEST AND OH VLY WILL INFLUENCE THE AREA AS IT BUILDS IN FROM THE NW. WITH ZONAL FLOW...THE FRONTAL BOUNDARY SHOULD REMAIN STALLED OVER CENTRAL VA. SCT SHOWERS AND STORMS MAY DEVELOP NEAR THE FRONT DURING THE AFTN. GIVEN EXPECTED LOCATION OF THE BOUNDARY...HAVE INCLUDED LOW CHANCE POPS APPROXIMATELY ALONG AND SOUTH OF A LINE FROM SHD-CHO-EZF-NHK DURING THE AFTN. WEAK LAPSE RATES ABOVE SUBSIDENCE INVERSION WILL LIMIT INSTABILITY POTENTIAL WITH ANY STORMS. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... UPR AIR PATTERN THRU MUCH OF THE WK WILL BE CHARACTERIZED BY SWRN CONUS RDG AND ERN CONUS TROF. WITH WLY-NWLY FLOW ALOFT AND EMBEDDED SHRTWV TROFS IN THE FLOW ATOP A MOIST BNDRY LYR...SCT CNVCTN IS XPCD ON WED AFTN AND EVE AS FCST AREA WILL BE LOCATED IN WARM SECTOR. MAXIMA IN UPR 80S-LWR 90S XPCD ON WED. MINIMA IN THE MID 60S-LWR 70S ARE FCSTD GIVEN HIGH DEWPTS. && .LONG TERM /THURSDAY THROUGH MONDAY/... CDFNT MOVES SWD TWD FCST AREA ON THU AND CROSSES THU AFTN. CVRG OF STORMS WILL BE GREATEST DURG THIS TIME. SFC HIPRES WILL DOMINATE FRI AND PART OF SAT...WITH ANY CHC FOR CNVCTN BEING ALONG STALLED FRONTAL BNDRY IN SRN ZONES ON FRI LATE AFTN-EVE. TERRAIN-FOCUSED CNVCTN PSBL ON SUN AFTN-EVE AS MSTR BGNS TO RETURN AMID DEPARTING HIPRES. DVLPG LEE TROF MAY SUPPORT TSTMS ON MON AS WELL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCT SHRA/TSRA WILL CONTINUE TO DEVELOP ACROSS THE HIGHLANDS DURING THE MID-AFTN AND SPREAD EWD INTO THE CHO AREA AFTER 20Z. 18Z TAFS INCLUDE A VCTS GROUP BETWEEN 20Z-01Z AT CHO...WHERE CONFIDENCE IN TSTM COVERAGE IS HIGHEST. SOME STORMS NEAR CHO WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WINDS. ACROSS IAD AND DCA... CONFIDENCE IN CONVECTION REACHING THE AREA IS NOT HIGH ENOUGH TO INCLUDE MORE THAN JUST A CB GROUP FOR THE LATE AFTN AND ERY EVE. TSRA CHANCES WILL END FROM WEST TO EAST DURING THE MID-EVE HRS. PATCHY MVFR BR POSSIBLE DURING THE ERY MRNG NEAR CHO/IAD/MRB. OTHERWISE VFR CONDITIONS EXPECTED THRU TUE MRNG. SCT SHOWERS AND STORMS MAY DEVELOP AGAIN ACROSS CHO DURING THE AFTN ON TUE. THE ACTIVITY SHOULD STAY SOUTH OF THE OTHER TERMINALS IN THE REGION. MAIN AVIATION IMPACTS WILL COME FROM OVNGT FOG AND TSTMS WED-THU AFTN AND EVE. SFC HIPRES THU EVE-SAT AFTN WILL INDUCE ONSHORE FLOW THAT COULD RESULT IN A MARINE STRATUS LYR...BUT ATTM CIGS APPEAR ATTM TO BE VFR. && .MARINE... BACKGROUND FLOW OUTSIDE OF CONVECTION WILL REMAIN LGT...GENERALLY 10 KT OR LESS THRU TOMORROW. SCT SHOWERS AND STORMS ARE EXPECTED TO IMPACT THE WATERS LATE THIS AFTN THRU THE MID-EVE. STORMS WILL BE MOST WIDESPREAD AND STRONGEST ACROSS THE SRN MD CHSPK BAY AND LOWER PORTIONS OF THE TIDAL POTOMAC RVR. STORMS ACROSS THIS AREA HAVING THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL MAY BE ACCOMPANIED BY SPECIAL MARINE WARNINGS. MOST OF THIS ACTIVITY SHOULD DIMINISH DURING THE MID-EVE HRS...BUT CHANCES WILL STILL LINGER ACROSS THE SRN-MOST ZONES THRU LATE TNGT. ANOTHER ROUND OF SHOWERS AND STORMS MAY DEVELOP AGAIN TUE AFTN ACROSS THE SRN-MOST MARINE ZONES...BUT STORMS SHOULD NOT BE A STRONG AND WIDESPREAD AS TDA. NO MARINE HAZARDS ANTICIPATED AFTER TUE NGT WITH EXCEPTION OF ANY TSTMS WED AND THU. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && KLEIN/KRAMAR
Hazardous weather outlook, Jul 4, 2:45 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 245 PM EDT MON JUL 4 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 245 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 595 IS IN EFFECT FOR THE NORTHERN NECK IN CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND THROUGH 10 PM. SOME STORMS ACROSS THE WATCH AREA WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ISOLATED LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-051000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 245 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 595 IS IN EFFECT FOR SOUTHERN PORTIONS OF THE CENTRAL SHENANDOAH VALLEY...CENTRAL FOOTHILLS AND NORTHERN PIEDMONT THROUGH 10 PM. SOME STORMS ACROSS THE WATCH AREA WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ISOLATED LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 4, 3:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
357 PM EDT MON JUL 4 2011
VAZ025-042015-
AUGUSTA VA-
357 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY...
AT 357 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLEBROOK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE WAYNESBORO.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DIME-SIZE TO PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3818 7931 3809 7887 3791 7914 3796 7928
3805 7942 3806 7944
TIME...MOT...LOC 1957Z 290DEG 40KT 3806 7921
JRKSpecial weather statement, Jul 4, 4:22 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
422 PM EDT MON JUL 4 2011
VAZ025-036-042045-
NELSON VA-AUGUSTA VA-
422 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM TO AFFECT NELSON AND AUGUSTA COUNTIES...
AT 422 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF STUARTS DRAFT...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE SHERANDO AND LYNDHURST.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3784 7916 3786 7915 3789 7915 3801 7936
3804 7939 3815 7919 3804 7884 3782 7916
TIME...MOT...LOC 2022Z 298DEG 23KT 3803 7906
JRKSpecial weather statement, Jul 4, 4:31 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 431 PM EDT MON JUL 4 2011 VAZ025-026-037-038-042100- GREENE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA- 431 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORM TO AFFECT GREENE...ALBEMARLE...AUGUSTA AND ROCKINGHAM COUNTIES... AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF PLEASANT VALLEY...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE MASSANUTTEN AND GROTTOES. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3833 7849 3810 7867 3830 7899 3846 7889 TIME...MOT...LOC 2032Z 300DEG 18KT 3835 7885
Special weather statement, Jul 4, 4:34 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT MON JUL 4 2011
VAZ036-042115-
NELSON VA-
434 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM TO AFFECT SOUTHERN NELSON COUNTY...
AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PINEY RIVER...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE PIEDMONT...ALLENS CREEK...GLADSTONE...FIVE
FORKS AND BUFFALO SPRINGS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3756 7892 3767 7897 3770 7900 3770 7904
3772 7907 3777 7908 3780 7910 3765 7881
3764 7882 3761 7881 3759 7883 3755 7883
3753 7884
TIME...MOT...LOC 2034Z 298DEG 15KT 3762 7912
JRKSpecial weather statement, Jul 4, 4:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
436 PM EDT MON JUL 4 2011
VAZ025-026-037-042100-
ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
436 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE...AUGUSTA AND ROCKINGHAM
COUNTIES...
AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOSCOW...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BRIDGEWATER.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3837 7895 3830 7899 3817 7880 3803 7883
3827 7919 3845 7905
TIME...MOT...LOC 2036Z 305DEG 13KT 3831 7907Special weather statement, Jul 4, 4:42 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 442 PM EDT MON JUL 4 2011 VAZ025-036-037-042115- NELSON VA-ALBEMARLE VA-AUGUSTA VA- 442 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA COUNTIES... AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF STUARTS DRAFT...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE WINTERGREEN. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3795 7874 3774 7899 3799 7916 3805 7904 TIME...MOT...LOC 2042Z 327DEG 22KT 3796 7905 JRK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:15 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Orange, Prince William, Spotsylvania and 2 more | 48 min |
| Jul 3, 8:20 PM EDT | Special Marine Warning | LWX | 37 min | |
| Jul 3, 8:24 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 51 min |
| Jul 3, 8:34 PM EDT | Special Weather Statement | LWX | Orange | 41 min |
| Jul 3, 8:47 PM EDT | Special Weather Statement | LWX | Greene | 28 min |
| Jul 3, 9:06 PM EDT | Special Weather Statement | LWX | King George | 24 min |
| Jul 3, 9:16 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jul 3, 9:18 PM EDT | Special Weather Statement | LWX | Albemarle, Orange, City of Charlottesville | 57 min |
| Jul 3, 9:20 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jul 3, 10:37 PM EDT | Special Marine Warning | LWX | 66 min | |
| Jul 4, 3:19 PM EDT | Special Weather Statement | LWX | Rockingham | 26 min |
| Jul 4, 3:55 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 35 min |
| Jul 4, 3:57 PM EDT | Special Weather Statement | LWX | Augusta | 18 min |
| Jul 4, 4:22 PM EDT | Special Weather Statement | LWX | City of Staunton | 23 min |
| Jul 4, 4:31 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 29 min |
| Jul 4, 4:34 PM EDT | Special Weather Statement | LWX | Nelson | 41 min |
| Jul 4, 4:36 PM EDT | Special Weather Statement | LWX | City of Staunton | 24 min |
| Jul 4, 4:42 PM EDT | Special Weather Statement | LWX | Nelson | 33 min |
| Jul 4, 4:53 PM EDT | Special Weather Statement | LWX | Albemarle | 22 min |
| Jul 4, 5:04 PM EDT | Special Weather Statement | LWX | Nelson | 11 min |
| Jul 4, 5:17 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 43 min |
| Jul 4, 5:22 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 23 min |
| Jul 4, 5:46 PM EDT | Special Weather Statement | LWX | City of Charlottesville | 29 min |
| Jul 4, 6:34 PM EDT | Special Weather Statement | LWX | Clarke | 26 min |
| Jul 3, 8:19 PM EDT | Special Weather Statement | LWX | Harford | 41 min |
| Jul 3, 8:44 PM EDT | Special Weather Statement | LWX | Prince George's | 31 min |
| Jul 4, 7:28 PM EDT | Special Weather Statement | LWX | Allegany, Washington | 32 min |
| Jul 4, 5:14 PM EDT | Special Weather Statement | LWX | Hampshire | 31 min |
| Jul 4, 6:06 PM EDT | Special Weather Statement | LWX | Hampshire | 24 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.